Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping Medications
Jun 28, 2001

My ID physician convinced me to stop my current medication regime. All this because of the new HARRT recommendations that have been introduced. Four weeks off the medications, Viral load <50, CD4 1000, now 6 weeks off the pills, Viral load 28,000, CD4 700's. Did I do the right thing by stopping my treatment? Or would it be best to restart and keep the virus under control?

Response from Dr. Boyle

To answer your question with certainty, I need to know your baseline numbers, but if your CD4+ cell count was above the current DHHS guideline, I think it was reasonable, given your numbers on therapy, to consider discontinuing your medications. The changes you have had since stopping therapy are not unexpected, but you should be watched carefully and if they continue to go down over the next few months, some consideration should be given to restarting therapy. It is not unreasonable to be concerned, however, and if you feel uncomfortable being off medications, you should ask your doctor to restart them. When (and if) you restart, given your long life expectancy you should be on a regimen with the lowest toxicity profile possible, and that means to avoid, if possible, a protease inhibitor-based therapy. Of course, if you had any problems with strict adherence to the regimen you were on (if you missed doses), you should be less aggressive about getting back on therapy, since eventually this will lead to resistance and may affect your chance for long-term success.



Previous
Having something fatty with my meds?
Next
on viracept, 3tc and zerit, change to trizivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement